Format

Send to

Choose Destination
Korean J Hepatol. 2009 Dec;15(4):517-23. doi: 10.3350/kjhep.2009.15.4.517.

[A case of acute cholestatic hepatitis induced by Corydalis speciosa Max].

[Article in Korean]

Author information

1
Department of Internal Medicine, Korea University College of Medicine, Seoul, Korea.

Abstract

Herbs are widely used as treatments for various symptoms. However, several herbs have been reported to be inducers of liver injury. We report herein a case of hepatotoxicity induced by Corydalis speciosa Max. A 37-year-old male complained of jaundice and mild abdominal discomfort. A thorough history was taken, and laboratory investigation, diagnostic imaging studies, and percutaneous liver biopsy sampling were conducted to determine the cause of liver injury. An accurate cause was not revealed. We administered supportive management for acute cholestatic hepatitis of unknown origin, after which his symptoms disappeared and serum aminotransferase levels decreased gradually to near normal levels. However, at 2 months after discharge, the symptoms and the elevation of aminotransferase levels recurred. At that time he told us that he had repeatedly but unintentionally eaten a herb called "Hwang-geun cho"(Corydalis speciosa Max.). Thus, we diagnosed his case as herbal hepatotoxicity.

PMID:
20037271
DOI:
10.3350/kjhep.2009.15.4.517
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center